What is a common side effect of heparin therapy in addition to an - ProProfs Discuss
Advertisement

What is a common side effect of heparin therapy in addition to an increased risk of bleeding?

Asked by Elizabeth, Last updated: Mar 15, 2021

+ Answer
Request
Question menu
Vote up Vote down

1 Answer

John Smith

John Smith

John Smith
John Smith

Answered Sep 08, 2016

Thrombocytopenia-key concept/objective: to know the most common side effects of heparin therapy nonhemorrhagic side effects of heparin include the following: (1) urticaria at sites of subcutaneous injection; (2) thrombocytopenia, which occurs in about 1% of patients treated with high-dose heparin and is complicated by arterial or venous thrombosis in about 0.2% of treated patients; (3) osteoporosis, which occurs with prolonged high-dose heparin use; and, rarely, (4) alopecia, adrenal insufficiency, and skin necrosis. the incidence of thrombocytopenia is lower with low-molecular-weight heparin (lmwh) than with heparin. similarly, there is evidence that the risk of osteopenia is lower with lmwh than with heparin.
upvote downvote
Reply 

Advertisement
Advertisement
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader

Email Sent
We have sent an email to your address "" with instructions to reset your password.